Posted by SLS on March 5, 2005, at 9:30:23
In reply to Re: Does Norepinephrine cause anxiety? » SLS, posted by Dinah on March 5, 2005, at 8:30:50
> Does that mean I ought not to be so quick to rule out anything that acts on NE? I did very very badly on Effexor/Wellbutrin/Nortriptyline.
Were your reactions to these 3 drugs exactly the same? If not, what were the differences? How long did you take each of these drugs?
> So much so that I've come to view NE as poison for *me*.
It indeed might be, but given the cost to you of not exploring new drugs, it probably make sense for us to act less like brilliant neuropsychopharmacologists and more like patients, although playing the part of the former is much more fun. Experimentation is a necessary evil here.
> But are you saying there could be NE affecting drugs that don't send me to jittery, itchy-crawly, akasthesia h*ll?
How does amphetamine (Dexedrine or Adderall) affect you?
> Might Cymbalta or another tricyclic be ok?
Arghhh! I don't know. :-( I wish I did. Sorry.
I am disappointed to hear that nortriptyline gave you so much trouble. I would say that anxiety can be a passing side effect and generally resolves within a week or two. Toss Wellbutrin out for the moment. Effexor and nortriptyline both exert pro-serotonergic effects. Desipramine does not. It might be interesting to see how taking a drug that doesn't mix NE and 5-HT reuptake inhibition would affect you.
Do you avoid entirely those drugs that have the potential to produce weight gain?
Which SSRI did you find to be the most helpful?
Whichever one it is, add Remeron and lithium to it and play with Lamictal if necessary.
No way, huh?